• question-icon

    Suggest treatment for elevated SGPT and SGOT levels

default
Posted on Wed, 28 Jun 2017 in Digestion and Bowels
Question: hi, my alt sgpt blood test showed 91. should I worry?
doctor
Answered by Dr. Ramesh Kumar 1 hour later
Brief Answer:
Yes more then 3 timwes elevation is clinically significant.

Detailed Answer:
Hi,
Thanks for choosing HealthcareMagic or your query.
Have gone through your question and reports.

Both SGPT and SGOT are elevated (more then 3 times the normal levels).More then three times elevation of liver function test is significant and should be taken seriously.AST and ALT are sensitive indicators of liver damage from different causes.The interpretation of elevated AST and ALT levels depends upon the whole clinical picture. The precise levels of these enzymes do not correlate well with the extent of liver damage or the prognosis.So,Please mention all your symptoms and why was the test done so that i can advice you further tests and medications.

Waiting.
Thanks.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Ramesh Kumar 21 hours later
just a routine blood tests twice a year, no symptoms. I'm taking mitadone to reduce cravings for beer, ive stopped drinking beer 3 weeks ago. no cravings.


mitadone has liver support
doctor
Answered by Dr. Ramesh Kumar 11 minutes later
Brief Answer:
Follow up answer.

Detailed Answer:
Hi again Dear,
Alcohol in long term causes liver to become fatty(termed as fatty liver).
Most likely cause of elevation of liver enzymes can be due to alcohol induced injury to liver cells.
Just go for an ultrasound of abdomen to rule out alcoholic liver disease.If its mild to moderate nothing has to be done except Abstinence .
Secondarily Mitadone is hepatotoxic and can cause elevation of liver enzymes.

I wouldsuggest you to take anti oxidant and sylimarin daily along with Mitadone(They are liver rejenuvators).

Regards.

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Ramesh Kumar 38 minutes later
I only drank for 6 months
doctor
Answered by Dr. Ramesh Kumar 5 minutes later
Brief Answer:
Follow up answer.

Detailed Answer:
Hi again,
Then most likely cause is Mitadone in your case.
Don't worry once the medicine is stopped things would settle down.

Thanks.

Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 2433 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Liver damage

doctor1 MD

What will happen if one takes 10tablets of dolo 650g at one time

doctor1 MD

If a person with alpha1 antitrepsy suffers a hard blow to their chest can it be a life threatening injury?? What if they have already had damage...

doctor1 MD

Hey doctor, Last night after visiting a friends house I was bitten by mosquitos and also some sort of insect/possibly spider as well? The mosquito...

doctor1 MD

I was on methotrexate and began to notice my urine turning orange, the whites of my eyes turning orange, my stools turning whitish, nausea, hives...

doctor1 MD

Hi. I Overdosed on pills a year and a half ago, attempted suicide . I took like 9 pills. There were 6 midols, and 3 motion sickness tablets. Often...

Get personalised answers from verified doctor in minutes across 80+ specialties

132 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ramesh Kumar
  • Q - Suggest dosage for Morphine while suffering from liver cirrhosis

  • Q - Suggest treatment for vomiting and diarrhea

  • Q - What causes fluttering sensation in the abdomen?

  • Q - How can severe constipation with nausea, bloating and gas be treated?

  • Q - Suggest treatment for abdominal bloating and weight gain

  • Q - What does my ultrasound scan report indicate?

  • Q - Suggest treatment for hemorrhoids

  • Q - Suggest treatment for an anal fistula

  • Q - What causes abdominal pain, nausea and diarrhea?

  • Q - Suggest treatment for constipation and pain in the anal area

backtotop2